Severe headaches from CIDP or Imuran…Anyone else experience??
AnonymousJuly 13, 2006 at 8:41 am
My husband has cidp and he has been having severe headaches, nothing takes them away. When he first started the Imuran about 1 mo into it they just started to increase in the intensity of them, we thought maybe it was the Imuran so the Dr. told him to stop taking it for 5 days. He did and the headaches let up alot, they weren’t nearly as bad. The Dr. didn’t think the cause was the Imuran so he told him to start taking it again. Now he’s been on it for about 4 weeks and the headaches have again increased to severe again. Has anyone else here experienced this? Is it a cause from Imuran or just cidp. It seems to me that if it takes Imuran so long to start working that it’s building up in your system and that it would take more than 5 days to leave your system. So I’m thinking it possibly could be the Imuran. If anyone else has experienced this could you let us know what you did? Thanks Hiswife
AnonymousJuly 13, 2006 at 1:31 pm
The only reason I’m writing you is because no one else has written. I have no experience with the drug (we have a 2 year old with CIDP) but you can always refuse to take something.
If there is one thing I’ve learned from this illness (and my best friends divorce from a doctor) is that doctors are not always correct. As the old saying goes, they are not God.
Can your husband go on something else and also, is he being treated with IVIG or something else for the CIDP?
Good luck. I can’t even stand a sinus headache, I can’t imagine a really bad on.
AnonymousJuly 13, 2006 at 2:31 pm
Headaches are not one of the common side effects of Imuran, but that doesn’t mean the drug can’t be causing the symptom. I remember you said earlier that your husband had some success with IVIG, but that the current doctor was not willing to give it. Sometimes persistence pays off. If your doctor hears enough times that Imuran is absolutely not being tolerated, perhaps he will finally hear you and change the treatment plan. It worked for me in the past………Vicki…………. p.s. is your husband getting regular lab work for blood counts, and liver function studies?
AnonymousJuly 13, 2006 at 2:53 pm
[FONT=”Comic Sans MS”]Just be cautious of this med, the neurologists my wife goes to, put her on this a few yrs back. For some reason she wound up in the hospital, & she got in very bad shape. They had to give her 3 pints of blood lets say it didn’t take them very long to get her off that med. The neurologist thought this with depress her immune system, so that the other meds would help her. That was a total failure.[/FONT]
AnonymousJuly 13, 2006 at 9:20 pm
We went to a new neurologist today and it looks very promising. He still wants us to go to St. Louis and for his headaches he said it’s possible the imuran could be causing it. He gave us some other options that maybe we can switch to. He also said that the 20mg of Prednisone is not a sufficient dose to do anything so it will probably be increased to around 60+ mg. He wants to wait and get all his emg and ncv tests and other records review them and wait until we go to St. Louis just in case they say something different he doesn’t want to change things too much. He did say the ivig’s should be used until something like Imuran starts to kick in. Hopefully we are on the right track and on the road for better treatment. Thanks
AnonymousJuly 13, 2006 at 9:42 pm
GREAT to hear things are looking up! I’m so glad you got to see another neuro. He sounds like he has more knowledge about the disease than the other one did. Hopefully your husband will get the IVIG he needs. Good luck with your trip to St. Louis-they have wonderful specialists there. Please stay in touch……..Vicki
AnonymousJuly 14, 2006 at 3:05 pm
I have headaches anytime I rest the back of my head on anything, pillow, chairback, etc. When I tell any of my doctors (Prim, ent, physiatrist, neurologist) they stare at me without comment. I think this is something they don’t know about. (Oh really now :rolleyes: ).
Anyone else have this problem. Was there anything at all to help? I can’t always not rest my head. I can help it with maxalt if I can afford it–$20 a dose. Imitrex, the first of this type of med. worked for a couple of years. But the last time I took it it gave me the most horrid headache I had ever had. 🙁 The last one I had, (I was in the hospital after my knee replacement) I almost immediatly got extreme throbs I turned on my stomach, moaning into the pillow, etc. for a while.) 😮
But, back to business: Anyone know anything about this and how to fix it?
You must be logged in to reply to this topic.